Which one is not correct about withdrawal syndrome?
Answer & explanation
Correct answer: option 3
The correct answer is Option (3) → The person suffers bouts of fever, diarrhoea and weight loss.
When a regular dose of a drug or alcohol is stopped suddenly, the dependent body shows unpleasant symptoms. This is the withdrawal syndrome.
Option (1) Dependence is the tendency of the body to manifest a characteristic and unpleasant. — True of withdrawal syndrome. The full NCERT line is that dependence is the tendency of the body to show a characteristic and unpleasant withdrawal syndrome if the regular dose is stopped abruptly.
Option (2) It is characterized by anxiety, shakiness, nausea and sweating. — True of withdrawal syndrome. These are its usual symptoms, relieved when the drug is taken again.
Option (3) The person suffers bouts of fever, diarrhoea and weight loss. — Not true of withdrawal syndrome. These are signs of AIDS: as the immune system weakens, the person suffers repeated fever, diarrhoea and weight loss.
Option (4) It can be severe and even life-threatening. — True of withdrawal syndrome. In some cases the person needs medical supervision.
NCERT Extract:
Addiction and Dependence – …
